Hail, Bexar
- When
- March 19, 7:15 PM CST to 7:25 PM CST
- Where
- Bexar County, Kelly Afb
- Measured
- 1 in hail
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 29.400, -98.633
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Mar 19, 3:25 PM CST, 3 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 325 PM CST SAT MAR 19 2005 .DISCUSSION... STRONG CONVECTION CONTINUING TO DEVELOP THIS AFTN ALONG A WEAK BUT SIGNIFICANT E-W FRONTAL BOUNDARY ACROSS THE HILL COUNTRY WITH A FAIRLY VIGOROUS S/W PUNCHING INTO WEST TEXAS. ALSO SEEING SCT CONVECTION FIRING IN THE JUICY AMS OVER THE COASTAL PLAINS TO OUR SOUTH WHICH WILL BE FEEDING INTO THE ERN CWA THIS EVENING WHERE THE FRONTAL BOUNDARY WILL BE. THIS WILL LIKELY RESULT IN A MORE ORGANIZED MCS OVER THE ERN COUNTIES THIS EVENING THEN EXITING TO THE EAST WITH THE UPPER S/W TROF BY MIDNIGHT. STILL LOOKS TO BE A PRIMARY THREAT OF LARGE HAIL...AND PSBL DAMAGING WINDS...HOWEVER ANVIL BLOW OFF HAS SLOWED THE AFTN HEATING OVER THE NE COUNTIES. THERE COULD ALSO BE LOCALIZED HEAVY RAIN AMOUNTS THRU THE EVENING HOURS AS THE DEVELOPING MCS ENCOUNTERS BETTER INFLOW OVER THE EASTERN THIRD OF THE CWA AND WILL POST A SHORT DURATION FFA THRU MIDNIGHT. OTHERWISE A FAST ZONAL FLOW TO PREVAIL WITH FORECAST MOSTLY DRY...HOWEVER A S/W SKIRTING JUST TO THE NORTH MONDAY WILL REQUIRE SOME LOW POPS IN THE NORTHEAST COUNTIES. A DEVELOPING LONG WAVE TROF TO OUR WEST LATE IN THE WEEK WILL RESULT IN DEEPER GULF MOISTURE AND THE NEED FOR SLGT CHC/CHC POPS WEST/EAST ACROSS THE CWA FOR LATE FRIDAY/SATURDAY...CLEARING SUNDAY. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 56 77 60 79 / 60 10 10 10 AUSTIN BERGSTROM INTL AIRPORT 51 81 57 79 / 60 10 10 10 DEL RIO INTL AIRPORT 56 86 57 84 / 10 10 10 0 SAN ANTONIO INTL AIRPORT 57 80 60 81 / 50 10 10 0 && .EWX WATCHES/WARNINGS/ADVISORIES... TX...SEVERE THUNDERSTORM WATCH 053 UNTIL 03Z AND FLASH FLOOD WATCH EASTERN CWA THRU 06Z. && 01/11
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 515 AM CST SAT MAR 19 2005 TXZ171>173-183>194-202>209-217>225-228-201100- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 515 AM CST SAT MAR 19 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ALONG AND EAST OF A CAMPBELLTON TO SAN ANTONIO TO BURNET LINE THIS AFTERNOON AND EVENING. SOME OF THE STORMS COULD BE SEVERE MAINLY ALONG AND EAST OF A KARNES CITY TO GONZALES TO LEXINGTON LINE. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS WITH LOCALLY HEAVY DOWNPOURS A SECONDARY THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ALONG AND EAST OF A HALLETTSVILLE TO BASTROP TO LEXINGTON LINE MONDAY AND THEN ALONG AND EAST OF A CAMPBELLTON TO HONDO TO HARPER LINE FRIDAY AFTERNOON AND EVENING. SOME OF THE STORMS COULD BE STRONG. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
437 PM CST SAT MAR 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL LIBERTY HILL 30.67N 97.92W
03/19/2005 0.75 INCH WILLIAMSON TX TRAINED SPOTTER
DIME SIZE HAIL AT SEWARD JUNCTION.
&&
DCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
509 PM CST SAT MAR 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0454 PM HAIL 8 SSE AUSTIN 30.20N 97.70W
03/19/2005 0.88 INCH TRAVIS TX CO-OP OBSERVER
0455 PM HAIL AUSTIN 30.31N 97.75W
03/19/2005 1.75 INCH TRAVIS TX PUBLIC
I35 AND WILLIAM CANNON.
0500 PM HAIL AUSTIN 30.31N 97.75W
03/19/2005 1.00 INCH TRAVIS TX OFFICIAL NWS OBS
AUSTIN BERGSTROM WEATHER OBSERVER.
&&
DCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
521 PM CST SAT MAR 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL GEORGETOWN 30.65N 97.69W
03/19/2005 0.75 INCH WILLIAMSON TX TRAINED SPOTTER
DIME SIZE HAIL IN EAST GEORGETOWN NEAR GEORGIAN DR AND
1460. HIGH WINDS.
&&
DCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
610 PM CST SAT MAR 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL SAN MARCOS 29.88N 97.93W
03/19/2005 1.00 INCH HAYS TX TRAINED SPOTTER
0510 PM HAIL HUTTO 30.55N 97.54W
03/19/2005 1.00 INCH WILLIAMSON TX PUBLIC
COUNTY ROAD 109 AND 110 NEAR HUTTO.
&&
DCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
623 PM CST SAT MAR 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL BASTROP 30.11N 97.31W
03/19/2005 1.75 INCH BASTROP TX LAW ENFORCEMENT
ALUM CREEK ROAD.
&&
DCPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
710 PM CST SAT MAR 19 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL AUSTIN 30.31N 97.75W
03/19/2005 0.75 INCH TRAVIS TX TRAINED SPOTTER
HIGHWAY 183 AND BOLM ROAD.
0500 PM FLASH FLOOD AUSTIN 30.31N 97.75W
03/19/2005 TRAVIS TX TRAINED SPOTTER
HIGHWAY 183 AND BOLM ROAD. RAPIDLY FLOWING WATER ACROSS
LOW WATER CROSSINGS.
&&
DCThe Austin/San Antonio radar (KEWX), 68 km away, was scanning. The volume nearest the first event began at 01:13 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5441462.